Results 1 to 5 of 5
Cause of fatigue and low energy - anxiety, or depression?
  1. #1
    John_Finan is offline New Member
    Join Date
    Sep 2015
    Posts
    1

    Default Cause of fatigue and low energy - anxiety, or depression?

    Hey, I know I cannot be diagnosed here or something. That's not what I'm looking for.
    Just getting perspective on my situation.

    My main complaints are low energy, low motivation, cannot really function.
    I'm on disability benefit at the moment, because I cannot work, my energy and functionality are so low.

    I saw a psychiatrist about two and a half months ago. He seemed to think it was more anxiety than depression that was causing my symptoms.
    He prescribed 10mg Lexapro, which did result in an improvement, but then I'd have say, one good day in 7.
    He upped the dose to 20mg after a month, noting that I should always take it in the morning. Again, I had some good days, but more bad days where I couldn't function.

    It did alleviate the crying spells and intense anxiety I was experiencing though, but kind of the result being I'm just laid about in a stupor most of the time. (the few times I can function and get out and about, go to the gym etc, are glorious though)

    I saw the consultant psychiatrist there a few days ago, who replaced the olanzapine I was taking at night with 15mg mirtazipine.
    I took that last night (I have pretty bad insomnia too), and it put me out for a few hours but I woke up and nodded off several times throughout the night thereafter.


    Lastly, I did the "Million" personality test with my psychologist, and that showed up anxiety AND depression as being prominent.


    My question I suppose is, these types of symptoms, the crying spells, the low energy and fatigue (my contention being that the lack of functionality RESULTS in a lot of anxiety), are they caused by ANXIETY, or by DEPRESSION.

    Really what I want to determine is, what the better type of medication would be to treat these symptoms.


    The psych gave me Lexapro on the understanding that it would be one of the better meds to treat ANXIETY, without having a sedative effect like benzodiazipines have.

    Perhaps that should be reviewed in terms of a more depression orientated med now..


    PS - I was also on 40mg Prozac previously, which seemed to have very little beneficial effect....

  2. #2
    silverlining1 is offline Senior Member
    Join Date
    Aug 2014
    Posts
    983

    Default

    Welcome, John....

    I, personally, have absolutely no experience with anti-depressants, etc. But, I just wanted to let you know that the forum board is always a little slow on weekends. I'm sure someone will come along that knows a lot more than I. Don't be discouraged, just be patient. I live with someone that is going through all the same symptoms you are experiencing, although she has not been diagnosed as of yet. I DO know how debilitating it can be, so I just wanted to respond and let you know, you are not alone. I hope someone will be able to help you more, but for now.....just wanted to say hi and ask you to keep checking in.

  3. #3
    hopelessinFL is offline Member
    Join Date
    Mar 2015
    Posts
    131

    Default

    Hi John,

    I'm in a similar situation, as I have no energy, high anxiety....I also feel hopeless and don't enjoy things that I used to really enjoy. Just trying to get the simplest tasks done is a struggle.

    I was diagnosed with depression, and I was given Wellbutrin XL...150 mg once a day for a week and then 300 mg once a day. I noticed that I have some times that I feel "ok", then others where I still feel like I just don't want to live like this anymore.

    I've only been on this med for almost 2 weeks, so I know that I need to try and be patient and let it take full effect, with can be 4-6 weeks. It's just hard to feel like this....even for a day, much less for months. I had felt this way for quite a while before I went for help.

    I had been on Celexa for years, and that was not good. It made me feel WAY worse for the first couple of weeks, and then it didn't seem to help too much. I eventually weaned myself off of that. Which, maybe in retrospect, I shouldn't have done. But, as others had mentioned, those type of meds take a toll on your sex life, and while it doesn't bother me as much, it bothers my husband.

    Sorry to overload you with information....I guess my point is...you can have anxiety & depression., I've read a lot of people who do have both. Everyone is different, and it seems to take time to find the right meds for each individual person & situation.

    I wish you much luck, and hope that you can find relief. I know the struggle, and it's SO hard. Especially when people around you don't understand.

  4. #4
    Join Date
    Oct 2015
    Posts
    66

    Default

    Quote Originally Posted by John_Finan View Post
    Hey, I know I cannot be diagnosed here or something. That's not what I'm looking for.
    Just getting perspective on my situation.

    My main complaints are low energy, low motivation, cannot really function.
    I'm on disability benefit at the moment, because I cannot work, my energy and functionality are so low.

    I saw a psychiatrist about two and a half months ago. He seemed to think it was more anxiety than depression that was causing my symptoms.
    He prescribed 10mg Lexapro, which did result in an improvement, but then I'd have say, one good day in 7.
    He upped the dose to 20mg after a month, noting that I should always take it in the morning. Again, I had some good days, but more bad days where I couldn't function.

    It did alleviate the crying spells and intense anxiety I was experiencing though, but kind of the result being I'm just laid about in a stupor most of the time. (the few times I can function and get out and about, go to the gym etc, are glorious though)

    I saw the consultant psychiatrist there a few days ago, who replaced the olanzapine I was taking at night with 15mg mirtazipine.
    I took that last night (I have pretty bad insomnia too), and it put me out for a few hours but I woke up and nodded off several times throughout the night thereafter.


    Lastly, I did the "Million" personality test with my psychologist, and that showed up anxiety AND depression as being prominent.


    My question I suppose is, these types of symptoms, the crying spells, the low energy and fatigue (my contention being that the lack of functionality RESULTS in a lot of anxiety), are they caused by ANXIETY, or by DEPRESSION.

    Really what I want to determine is, what the better type of medication would be to treat these symptoms.


    The psych gave me Lexapro on the understanding that it would be one of the better meds to treat ANXIETY, without having a sedative effect like benzodiazipines have.

    Perhaps that should be reviewed in terms of a more depression orientated med now..


    PS - I was also on 40mg Prozac previously, which seemed to have very little beneficial effect....
    Hi John I understand how you feel I also was once diagnosed with anxiety and depression. Normally that two disorders co-exists. And both of them greatly affects your functionality. With regards to the medication, usually anti-depressants will suffice in treating both. I'm not a fan of pharmaceutical medicines because they have so much side effects. When I was treating my own depression I opted with counselling therapy and natural remedies.

  5. #5
    justmekw is offline Member
    Join Date
    Sep 2015
    Posts
    146

    Default

    I was diagnosed with anxiety disorder first then came depression from having the anxiety. I was given xanax first then a year later Lexapro for depression. If u get xanax or any benzo please be careful they are highly addictive. I no longer take either. I learned to face my fear of anxiety head on instead of always running from it to show myself anxiety is truly in my head and that nothing bad will come from it. No I'm not 100% healed but I no longer take meds for either, I only occasionally have it , but manageable.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22